Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 53, NWS Chicago, IL

June 5, 2005Jasper County, Indiana

NWS Chicago, IL issued this severe thunderstorm warning at Jun 5, 2005, 10:11 PM CDT for Jasper County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2005, 10:11 PM CDT (03:11 UTC)
Expired
Jun 5, 2005, 10:44 PM CDT
In force
33 min
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

County Jasper County, IN

The radar

The Chicago radar (KLOT), 104 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1075 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1075 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
2056 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:15 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 5, 7:15 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
715 PM CDT SUN JUN 5 2005

.DISCUSSION...

LINE OF SHOWERS MOVING NORTHEAST INTO THE WESTERN CWA EARLY THIS
AFTERNOON ALONG WITH CLOUD SHIELD. AVIATION DISCUSSION BELOW HAS
THOUGHTS FOR THIS AFTERNOON AND THIS EVENING WELL IN HAND. WILL BE
WATCHING RADAR TRENDS TO DETERMINE MENTION OF PRECIP THIS EVENING
BUT AT THIS POINT...PLANNING ON HAVING AT LEAST A CHANCE THIS
EVENING ACROSS THE ENTIRE CWA...MAYBE LIKELY IN NW INDIANA. THREAT
OF SVR STORMS WILL END THIS EVENING BUT BEFORE THEN DAMAGING WINDS
LOOK TO BE THE BIGGEST THREAT. BEGINNING OF THE WORK WEEK IS LOOKING
VERY WARM WITH TUESDAY SHAPING UP TO BE HAZY...HOT AND HUMID.
ALREADY BUMPED HIGHS INTO THE LOWER 90S WITH THIS MORNINGS UPDATE
FOR TUES. PLENTY OF SUNSHINE...850MB TEMPS +18C TO +20C AND
SOUNDINGS THAT INDICATE WE SHOULD MIX TO AT LEAST 750MB. WITH PLENTY
DRY AIR ALOFT THIS LOOKS TO BE THE WARMEST DAY SO FAR THIS YEAR
ACROSS NORTHERN IL. THERE IS SOME MODEL DIFFERENCES HERE HOWEVER...
WITH THE GFS KEEPING SFC FRONT ACROSS NORTHERN IL. THE NAM IS
FURTHER NORTH BUT STILL BRINGS IT TO THE WI/IL BORDER BY 00Z WED.
SO THIS FEATURE WILL NEED TO BE WATCHED ALONG WITH A LK BREEZE BY
MID/LATE TUES AFTERNOON...AND POSSIBLY COOLER TEMPS ACROSS THE FAR
NORTHERN CWA. HAVE BUMPED TEMPS UP ON MONDAY AS WELL AS LOW TEMPS
MON NIGHT AND TUES NIGHT. OTHERWISE NO MAJOR CHANGES TO THE
FORECAST. TEMPS COOL BACK INTO THE MID/UPPER 80S FOR THE REST OF THE
WEEK WITH AN INCREASING CHANCE OF SHOWERS AND TS. HAVING GONE WITH
THE NAM FOR WIND SPEED/DIR AND WARMER TEMPS TUES... SO DON/T WANT TO
REMOVE PRECIP TUES NIGHT INTO WED THOUGH IN THAT PATTERN CAN/T FIND
A LOT TO FOCUS TS DEVELOPMENT. NEVERTHELESS HAVE MADE NO CHANGES TO
PRECIP. LIKEWISE BY FRI/SAT LOOKS LIKE A CONTINUED CHANCE OF PRECIP.
THIS FAR OUT...WILL BE STAYING DRY HERE.

&&

.AVIATION...

GUSTY SOUTHWEST WIND WILL CONTINUE UNTIL AFTER SUNSET. THE ACARS
SOUNDING OVER ORD AT 2237 UTC SHOWS A LARGE LAPSE RATE FROM THE
SURFACE TO 7600 FT. PROFILER DATA SHOWS 30 KNOT WIND AROUND 2 KM
AT 23 UTC. THERE IS ENOUGH MIXING IN THE MIXED LAYER TO SUPPORT
THE GUSTY WIND THIS EVENING. FORECAST SOUNDING AND CROSS SECTION
SHOW AN INVERSION DEVELOPING LATE TONIGHT. WILL DROP THE WIND SPEED
IN THE FORECAST FOR TONIGHT. THE SECOND FRONT OVER MINNESOTA WILL
MOVE ACROSS WISCONSIN MONDAY AND BY EVENING WE EXPECT A WEST
WIND. WILL FORECAST A SOUTHWEST WIND AT 14 KNOTS FOR MONDAY MORNING
AND EARLY AFTERNOON. WE EXPECT SOME CUMULUS CLOUDS IN THE AFTERNOON.
FORECAST LIFTED INDEX FOR MONDAY AFTERNOON MAY REACH -4.5.

&&

.LOT...WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LK MI...SMALL CRAFT ADVISORY THRU THIS EVENING.
Hazardous weather outlook, Jun 5, 4:00 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT SUN JUN 5 2005

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-061100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT SUN JUN 5 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING ACROSS NORTHERN
ILLINOIS...AND THROUGH THE NIGHT ACROSS NORTHWEST INDIANA. AN
ISOLATED SEVERE STORM IS POSSIBLE...WITH THE MAIN THREATS BEING
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-061100-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
400 PM CDT SUN JUN 5 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHERN LAKE MICHIGAN
TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE...WITH THE MAIN
THREATS BEING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

In the hours before

Local storm report, Jun 5, 5:35 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
535 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     HAIL             GIBSON CITY             40.47N 88.38W
06/05/2005  1.00 INCH        FORD               IL   CO-OP OBSERVER

0213 PM     TSTM WND DMG     2 N WELLINGTON          40.57N 87.68W
06/05/2005                   IROQUOIS           IL   EMERGENCY MNGR

            SERIES OF 6 OR 7 POWER POLES ALONG A 1/2 MI STRETCH ALONG
            CO RD 500N BLOWN DOWN. MAIN POWER LINES DOWN. REPORTED BY
            WELLINGTON FD...RELAYED BY CO ESDA.

0248 PM     TSTM WND DMG     FOWLER                  40.62N 87.32W
06/05/2005                   BENTON             IN   EMERGENCY MNGR

            6 INCH TREE LIMBS SPLIT AND POWER LINES DOWN.

0300 PM     TSTM WND DMG     RENSSELAER              40.94N 87.15W
06/05/2005                   JASPER             IN   EMERGENCY MNGR

            WIDESPREAD TREE AND POWER LINE DAMAGE REPORTED ACROSS
            JASPER COUNTY.

&&
Local storm report, Jun 5, 6:12 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
612 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     HAIL             GIBSON CITY             40.47N 88.38W
06/05/2005  1.00 INCH        FORD               IL   CO-OP OBSERVER

0213 PM     TSTM WND DMG     2 N WELLINGTON          40.57N 87.68W
06/05/2005                   IROQUOIS           IL   EMERGENCY MNGR

            SERIES OF 11 POWER POLES ALONG A 1/2 MI STRETCH ALONG CO
            RD 500N BLOWN DOWN. MAIN POWER LINES DOWN. REPORTED BY
            WELLINGTON FD...RELAYED BY CO ESDA.

0248 PM     TSTM WND DMG     FOWLER                  40.62N 87.32W
06/05/2005                   BENTON             IN   EMERGENCY MNGR

            6 INCH TREE LIMBS SPLIT AND POWER LINES DOWN.

0300 PM     TSTM WND DMG     RENSSELAER              40.94N 87.15W
06/05/2005                   JASPER             IN   EMERGENCY MNGR

            WIDESPREAD TREE AND POWER LINE DAMAGE REPORTED ACROSS
            JASPER COUNTY.

&&
UPDATE ON IROQUOIS CO REPORT

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.